Hail, Cimarron
- When
- June 3, 9:35 PM CST
- Where
- Cimarron County, 5 mi NW of Kenton
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.950, -103.033
Severe thunderstorm over the extreme western Oklahoma panhandle produced large hail during the late evening hours. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorm over the extreme western Oklahoma panhandle produced large hail during the late evening hours. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 3, 3:05 PM CST, 6 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 405 PM CDT FRI JUN 3 2005 .DISCUSSION... DEPARTING MCV OR S/W...YOU CHOOSE...CONTINUES TO BRING SHOWERS ACROSS THE NORTHERN PART OF THE CWA...AND SUBSIDENCE BEHIND IT IS HOLDING NEW CONVECTION AT BAY ACROSS THE SW. COULD NOT RULE OUT CONVECTION TONIGHT MAINLY ACROSS THE SRN SECTIONS OF THE AREA...SO LEFT POPS IN BUT DROPPED THE CHANCES DOWN TO SLIGHT CHANCE. KEPT POPS HIGH OVER THE OK PNHDL WHERE SHOWERS AND STORMS ARE ONGOING... BUT THESE SHOULD MOVE OUT OF THE AREA BY SUNSET. WILL ALSO HAVE TO WATCH NEW CONVECTION FORMING OVER THE HIER TRRN OF NM AND SEE IF THESE CAN SKIRT OUR NORTHERN AREAS. WEAK FRONT WILL SLIDE INTO THE NRN PART OF THE TX PNHDL TOMORROW... AND STALL OUT WHICH COULD PROVIDE A FOCUS FOR CONVECTION TOMORROW AFTERNOON. HOWEVER...LACK OF MID LEVEL FORCING AND PERSISTENT CAP MIGHT HOLD THINGS AT BAY. MODELS NOW SLIDE THE SECOND SURGE OF FRONT ACROSS THE AREA EARLY SUNDAY MORNING WHICH IS A BIT SLOWER THAN PREVIOUS PACKAGE. TEMPS WILL NOT BE AFFECTED TOO MUCH WITH THE FRONT...BUT WILL HAVE TO WAIT AND SEE HOW MODELS HANDLE THE CAA BEHIND THE FRONT. GRIDS FOR MOST PART WERE IN GREAT SHAPE WITH ONLY MINOR CHANGES TO TEMP AND WIND GRIDS FOR FRONTAL PASSAGE. DID NOT HAVE MUCH TIME TO VIEW EXTENDED PORTION OF THE FCST WITH THE ACTIVE WEATHER WE HAVE HAD OVER THE FCST AREA. SWLY FLOW WILL CONTINUE THROUGH THE NEXT SEVEN DAYS WHICH WILL PROVIDE FOR A SLIM POSSIBILITY OF STORMS SOME AFTERNOONS. DID NOT CHANGE POP GRIDS AS ANY S/W THAT MOVES OVER THE REGION WILL BE HARD TO DETECT IN EXTENDED MODELS. GRIDS APPEAR IN GOOD SHAPE SO NO MAJOR CHANGES. FCSTID = JORDAN && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 58 84 55 85 / 20 20 20 0 BEAVER OK 63 86 58 86 / 30 20 20 0 BOISE CITY OK 55 76 51 85 / 20 20 20 0 BORGER TX 60 87 58 87 / 20 20 20 0 BOYS RANCH TX 57 84 56 87 / 20 20 20 0 CANYON TX 58 85 55 86 / 20 20 20 0 CLARENDON TX 62 89 60 88 / 30 20 20 0 DALHART TX 56 79 53 85 / 20 20 20 0 GUYMON OK 61 81 55 85 / 30 20 20 0 HEREFORD TX 58 84 55 86 / 10 20 20 0 LIPSCOMB TX 64 88 59 86 / 30 20 20 0 PAMPA TX 62 87 58 86 / 30 20 20 0 SHAMROCK TX 65 90 62 89 / 30 20 20 0 WELLINGTON TX 65 91 63 92 / 30 20 20 0 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 10/17
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 101 PM CDT FRI JUN 3 2005 OKZ001>003-TXZ001>020-041100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 101 PM CDT FRI JUN 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SHOWERS AND THUNDERSTORMS LOCATED ACROSS A LARGE PORTION OF THE PANHANDLES THIS AFTERNOON WILL BECOME STRONGER AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. WHILE AT THIS TIME IT APPEARS THE STORMS SHOULD REMAIN BELOW SEVERE LEVELS...THERE IS A SLIGHT RISK THAT SEVERE THUNDERSTORMS COULD DEVELOP MAINLY ACROSS THE SOUTHERN AND EASTERN PANHANDLES THIS AFTERNOON AND EVENING AS THE ATMOSPHERE BECOMES MORE UNSTABLE. .DAYS TWO THROUGH SEVEN... THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY EVENING ACROSS THE EASTERN THIRD OF THE PANHANDLES. STORMS MAY BE CAPABLE OF PRODUCING STRONG WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION LATER THIS AFTERNOON AND TONIGHT. HENNIG
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
554 PM CDT FRI JUN 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM NON-TSTM WND GST 6 E AMARILLO 35.20N 101.71W
06/03/2005 90 MPH POTTER TX CNTY OFFICIAL
RECIEVED CALL FROM CLEMENTS UNIT/60 CARS WITH WINDOWS
BLOWN OUT/A FEW FLIPPED OVERThe Pueblo radar (KPUX), 196 km away, was scanning. The volume nearest the first event began at 03:32 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459063.